Discontinuing Labwork With Medications

Inevitably, several times a year, while reviewing a patient’s medications, notes, labs, etc. I will come across a lab that was drawn on an individual that is totally puzzling to me.  You may see Coumadin discontinued due to various reasons, but many times it is due to high risk of bleeding or something similar to this.  What you need to remember to try to prevent unnecessary labwork is to discontinue associated lab monitoring with that medication (in this case obviously INR).  Another example might be if a seizure medication is discontinued (i.e. Depakote), or maybe a statin is discontinued due to comfort or hospice type care. If you ever see medications that require routine labwork get discontinued, get the associated lab discontinued BEFORE the lab is drawn unnecessarily.  Save everyone some time, a potential needle stick, and money!

4 Comments

  1. Aisha

    i want book but unable to get it

    Reply
    • Eric Christianson

      Sorry to hear that…I think Amazon has some areas that they block out, but I wanted to get it in front of a larger audience…my apologies that you can’t get it. You may want to try to reach out to Amazon and ask why? – Thanks, Eric

      Reply
  2. Laura

    What lab work would be discontinued along with a statin?

    Reply
    • Dahlia

      Liver Function Tests for Statins

      Reply

Submit a Comment

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.

Written By Eric Christianson

June 18, 2014

Free PDF – Top 30 Medication Mistakes

Enjoy the blog?  Over 6,000 healthcare professionals follow the blog, why aren't you? Subscribe now and get a free gift as well!

Categories

Free PDF – Top 30 Medication Mistakes

Enjoy the blog?  Over 6,000 healthcare professionals follow the blog, why aren't you? Subscribe now and get a free gift as well!

Buy on Amazon

Categories

Explore Categories